MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? Fibered; Device, Vascular, For Promoting Embolization

BOSTON SCIENTIFIC CORPORATION EMBOLD? Fibered; Device, Vascular, For Promoting Embolization
Model Number M001394240200500
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Failure to Advance (2524); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stretched coil required intervention to retrieve, but there were unretrieved device fragments.A 20mm x 50cm embold fibered coil was selected for use in the embolization of a splenic artery aneurysm.During the procedure, resistance was felt during coil placement.An attempt was made to retrieve the coil; however, the coil became unraveled, making retrieval impossible.An attempt was made to withdraw the coil together with the microcatheter; however, a previously deployed coil also moved.As a result, retrieval was unsuccessful.The unraveled coil was secured with a balloon and cut outside the body.The cut end was pushed into the aneurysm using another coil, resulting in a portion of the coil remaining in the body.There were no patient complications as a result of this event.

Brand Name
EMBOLD? Fibered
Common Device Name
Device, Vascular, For Promoting Embolization
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
business and technology park,
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
+1(952)930-6396
MDR Report Key50478241
Report Number2124215-2026-45788
Device Sequence Number21417142
Product Code KRD
UDI-Device Identifier08714729983736
UDI-Public(01)08714729983736(17)301207(10)38133718
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240200500
Device Catalogue NumberM001394240200500
Device Lot Number0038133718
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2026
Supplement Date Received by Manufacturer08/27/2026
Initial Report FDA Received Date08/27/2026
Supplement Report FDA Received Date09/23/2026
Date Device Manufactured12/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown